From Orlando, Florida, USA:
My daughter who is getting over a stomach virus, and she seems back to normal, except for the redness of the skin (hands, face, bottom of feet), that goes away quickly, but then comes back. Is the redness caused by a diabetes related problem we didn't know about (her endocrinologist says it's common), or a reaction to her virus?
I am not specifically aware of a "diabetes-related problem" that leads to a recurrent red rash of the hands, face, and feet following a gastrointestinal viral illness. I can think of "hand-foot-mouth" disease caused by Coxsackie virus. This virus has been associated with the development of type 1 diabetes and can present with flu-like symptoms.
Additional comments from Dr. Tessa Lebinger:It's unlikely to be related to her diabetes, but sometimes strep throat can have vomiting and abdominal pain as the main symptom (even without a sore throat) and can be associated with rashes and peeling of palms and soles afterwards. You may want to take your child for a throat culture if she hasn't had one.
Original posting 26 May 2003
Posted to Sick Days
Last Updated: Tuesday April 06, 2010 15:09:46
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2017. Comments and Feedback.